Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 84, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 5, 2019, 5:28 PM CDT for Jackson County, Trempealeau County, Wisconsin. It was in force for 32 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2019, 5:28 PM CDT (22:28 UTC)
- Expired
- Aug 5, 2019, 6:00 PM CDT
- In force
- 32 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jackson County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 80 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 5:30 PM CDT | HAIL 1.75 | Osseo, WI | |
| Aug 5, 5:30 PM CDT | HAIL 2 | Osseo, WI | CAUSED SOME DAMAGE TO A VEHICLE. |
| Aug 5, 5:30 PM CDT | HAIL 2 | Osseo, WI | MORE THAN 300 CARS DAMAGED AT A DEALERSHIP. |
| Aug 5, 5:54 PM CDT | HAIL 1.75 | 6 Nw Humbird, WI | . |
| Aug 5, 5:54 PM CDT | HAIL 1.75 | 6 Nw Humbird, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 5, 1:45 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1431 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
376
WUUS53 KARX 052228
SVRARX
WIC053-121-052315-
/O.NEW.KARX.SV.W.0084.190805T2228Z-190805T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
528 PM CDT Mon Aug 5 2019
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Northwestern Jackson County in west central Wisconsin...
Northeastern Trempealeau County in west central Wisconsin...
* Until 615 PM CDT.
* At 528 PM CDT, a severe thunderstorm was located over Osseo, or 13
miles north of Whitehall, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Price around 540 PM CDT.
Fairchild around 550 PM CDT.
Other locations impacted by this severe thunderstorm include Highway
53 And County E, Levis and Requa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4452 9092 4451 9091 4446 9127 4460 9139
4460 9092
TIME...MOT...LOC 2228Z 256DEG 35KT 4456 9124
HAIL...1.00IN
WIND...60MPH
$$
JSB3 follow-up statements
811
WWUS53 KARX 052246
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
546 PM CDT Mon Aug 5 2019
WIC121-052255-
/O.CAN.KARX.SV.W.0084.000000T0000Z-190805T2315Z/
Trempealeau WI-
546 PM CDT Mon Aug 5 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TREMPEALEAU
COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central and west central Wisconsin.
LAT...LON 4450 9101 4460 9111 4460 9092 4452 9092
4451 9091
TIME...MOT...LOC 2245Z 256DEG 35KT 4460 9101
$$
WIC053-052315-
/O.CON.KARX.SV.W.0084.000000T0000Z-190805T2315Z/
Jackson WI-
546 PM CDT Mon Aug 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN JACKSON COUNTY...
At 545 PM CDT, a severe thunderstorm was located over Fairchild, or
20 miles west of Neillsville, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northwestern Jackson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4450 9101 4460 9111 4460 9092 4452 9092
4451 9091
TIME...MOT...LOC 2245Z 256DEG 35KT 4460 9101
HAIL...1.00IN
WIND...60MPH
$$
JSB892
WWUS53 KARX 052250
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
550 PM CDT Mon Aug 5 2019
WIC053-052315-
/O.CON.KARX.SV.W.0084.000000T0000Z-190805T2315Z/
Jackson WI-
550 PM CDT Mon Aug 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN JACKSON COUNTY...
At 549 PM CDT, a severe thunderstorm was located over Fairchild, or
17 miles west of Neillsville, moving east at 40 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Fairchild and Price.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4450 9101 4460 9111 4460 9092 4452 9092
4451 9091
TIME...MOT...LOC 2249Z 256DEG 35KT 4461 9095
HAIL...1.75IN
WIND...60MPH
$$
JSB900
WWUS53 KARX 052300
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
600 PM CDT Mon Aug 5 2019
WIC053-052310-
/O.CAN.KARX.SV.W.0084.000000T0000Z-190805T2315Z/
Jackson WI-
600 PM CDT Mon Aug 5 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JACKSON COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central and west central Wisconsin.
LAT...LON 4450 9101 4460 9111 4460 9092 4452 9092
4451 9091
TIME...MOT...LOC 2257Z 256DEG 35KT 4464 9080
$$
JSBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:09 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Aug 5, 2:09 PM CDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 209 PM CDT Mon Aug 5 2019 .SHORT TERM...(This evening through Tuesday) Issued at 209 PM CDT Mon Aug 5 2019 At 2 PM, temperatures were in the 70s across Clark and Taylor counties in north-central Wisconsin and ranged from the mid-80s to lower 90s across the remainder of the area. Strong to severe storms had developed along an outflow boundary across central Wisconsin. There was a report up to a tennis ball hail in the Twin Cities from a left moving supercell. ML CAPES south of this convection ranged from 2500 to 3500 J/kg. We currently have favorable effective supercell shear, but as the 700-500 mb speed maximum moves east into the the Great Lakes this shear will weaken as we move into the evening. Expect these strong to severe storms to move southeast through southeast Minnesota and along and north of Interstate 90 in Wisconsin this afternoon. The main severe weather threats will be large hail and damaging wind. However, could not rule out the potential for an isolated tornado. The severe weather threat for this evening will be highly dependent upon whether the convection is able to produce a robust cold pool or not. If this does not develop, there will be more of a concern of the potential for flooding from training storms as the line moves at a slower speed to the southeast. .LONG TERM...(Tuesday night through Monday) Issued at 209 PM CDT Mon Aug 5 2019 On Wednesday afternoon and night, a shortwave trough will move southeast through the area. Surface dewpoints ahead of the surface front will climb into the lower 70s. This will allow ML CAPES to climb to around 2000 J/kg range. Much of deep layer (0 to 6 km) shear is along or post frontal. Meanwhile, the 0-3 km shear ranges from 25 to 35 knots. If severe weather happens to develop, the primary threat would be damaging winds. From Thursday through Saturday, high pressure will provide dry weather. High temperatures will range from the lower 70s to lower 80s and low temperatures will range from the upper 40s to upper 50s. From Saturday night into Sunday, another northern stream short wave will move southeast through the region. This system will another round of showers and storms. Still a bit too early to evaluate the severe weather possibilities with this system. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 108 PM CDT Mon Aug 5 2019 An approaching cold front will interact with an unstable airmass over the region this afternoon to trigger showers and thunderstorms. Timing for these storms has been adjusted a bit, with the storms now expected to become more numerous after 21Z and heading into the evening hours. There remains potential for some severe storms capable of producing damaging winds and hail, not to mention heavy rainfall. Most of the activity is expected to move out of the vicinity of LSE and RST by 03Z. Models also continue to show potential for MVFR ceilings developing behind the cold front this evening, lingering into tonight with some hints for perhaps even some IFR late tonight. Something that will continue to be monitored. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Boyne LONG TERM...Boyne AVIATION...Kurz
Hazardous weather outlook, Aug 5, 3:57 AM CDT, 13 hours 31 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 357 AM CDT Mon Aug 5 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-061000- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 357 AM CDT Mon Aug 5 2019 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Strong to severe storms are likely this afternoon into the early evening. Damaging winds and large hail are the main threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Storm chances return Wednesday. A few could be strong. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into early evening. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Rieck
In the hours before
Special weather statement, Aug 5, 4:07 PM CDT, 1 hour 21 minutes before
Special Weather Statement National Weather Service La Crosse WI 407 PM CDT Mon Aug 5 2019 MNZ086-052145- Dodge- 407 PM CDT Mon Aug 5 2019 ...A STRONG THUNDERSTORM WILL IMPACT DODGE COUNTY THROUGH 530 PM... At 405 PM CDT, a strong thunderstorm was located 7 miles northeast of Ellendale, or 8 miles south of Owatonna, moving east at 20 mph. Winds in excess of 30 mph and nickel size hail are possible with this storm as it crosses southern Dodge County through 530 PM. Locations possibly impacted include... Dodge Center, Mantorville, Kasson, Hayfield, Claremont, Wasioja, Oslo, and Eden. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for southeastern Minnesota. LAT...LON 4413 9305 4413 9268 4385 9268 4385 9304 TIME...MOT...LOC 2105Z 284DEG 19KT 4396 9321 Lawrence
Local storm report, Aug 5, 4:40 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
440 PM CDT MON AUG 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL PLAINVIEW 44.16N 92.17W
08/05/2019 M1.25 INCH WABASHA MN TRAINED SPOTTER
TRAINED SPOTTERS REPORTED QUARTER TO HALF
DOLLAR SIZE HAIL IN THE CITY OF PLAINVIEW.
&&
DTJLocal storm report, Aug 5, 4:42 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
442 PM CDT MON AUG 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL NELSON 44.42N 92.00W
08/05/2019 M0.70 INCH BUFFALO WI FIRE DEPT/RESCUE
&&
CALocal storm report, Aug 5, 5:13 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
513 PM CDT MON AUG 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM FUNNEL CLOUD 3 E SAINT CHARLES 43.97N 92.01W
08/05/2019 WINONA MN TRAINED SPOTTER
TRAINED SPOTTER REPORTED A FUNNEL CLOUD OF
NEAR HIGHWAY 14 AND COUNTY ROAD 37.
&&
DTJLocal storm report, Aug 5, 5:15 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
515 PM CDT MON AUG 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL 4 SE NELSON 44.38N 91.96W
08/05/2019 E2.00 INCH BUFFALO WI PUBLIC
PHOTO ON SOCIAL MEDIA RELAYED VIA BROADCAST
MEDIA.
&&
CALocal storm report, Aug 5, 5:26 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
526 PM CDT MON AUG 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL PLAINVIEW 44.17N 92.17W
08/05/2019 E1.00 INCH WABASHA MN PUBLIC
PHOTO ON SOCIAL MEDIA.
&&
CAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 1:50 PM CDT | Special Weather Statement | ARX | Clark | 40 min |
| Aug 5, 2:50 PM CDT | Special Weather Statement | ARX | Taylor | 55 min |
| Aug 5, 3:44 PM CDT | Severe Thunderstorm Warning | ARX | Taylor | 56 min |
| Aug 5, 4:24 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 66 min |
| Aug 5, 4:43 PM CDT | Severe Thunderstorm Warning | ARX | Taylor | 28 min |
| Aug 5, 5:07 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 35 min |
| Aug 5, 5:48 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 42 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.